# SDR CA040224002

- Difficulty date: February 16, 2004
- Submitted: March 1, 2004
- Operation: General aviation
- Make and model: Piper PA-31T
- Aircraft time: 9,594 hours
- Engine: Pwa PT6A28
- Propeller: Hartzl HCB3TN3
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Oil System
- Condition: Contaminated
- Location: Rt Engine
- Stage of operation: LD
- How discovered: V
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) PILOT REDUCED ENG POWER FOR LANDING AFTER FIRST FLIGHT OF DAY,  RT ENGINE PRESSURE DECREASE WAS OBSERVED. TECH DISCOVERED  LARGE QUANTITY OF CARBON IN ENGINE OIL FILTER. ENGINE WAS REMOVED AND SENT TO MFG FOR INVESTIGATION.  ENGINE WAS DISSEMBLED AT THE (C FLANGE) FOR AN ITT PROBLEM. AFTER REASSEMBLY, ALL GROUND TESTS WERE PERFORMED AND AC WAS RETURNED TO SERVICE AND ENGINE OIL WAS ADDED. AN INTERNAL INVESTIGATION DETERMINED THAT CARBON DISCOVERED IN FILTER WAS MADE OF LITTLE BLACK STONES. FUNNEL THAT WAS USED TO ADD ENGINE OIL WAS LOCATED, INSPECTED AND CLEANED AND SAME LITTLE BLACK STONES WERE DISCOVERED IN THE FUNNEL. WE WERE NOT ABLE TO DETERMINE THE ORIGIN OF THE LITTLE BLACK STONES.
